+-

Author Topic: Gastric Reflux  (Read 1834 times)

0 Members and 1 Guest are viewing this topic.

tgmsandfort

  • Newbie
  • *
  • Posts: 1
Gastric Reflux
« on: May 24, 2008, 09:10:31 PM »
I had my first hip resurfacing this past Monday and the most difficult part for me has been the gastric reflux symptoms. They began in the hospital on Monday after I got morphine for the pain. I think it is due to lying down so much and also the side effects of the pain meds (oxycodone in the hospital and now vicodin since at home for the last 2 days). Have others experienced this? Any suggestions for how to help alleviate - the pain it causes keeps me up at night. Thanks!

soon2Bhip

  • Newbie
  • *
  • Posts: 6
Re: Gastric Reflux
« Reply #1 on: May 25, 2008, 01:30:31 PM »
Do you really think it was the medicine that caused your gastric reflux?  My daughter had a similar reaction after her knee surgery 2 years ago (we both had knee surgery in 2006 due to soccer injuries).  She has had gastric reflux ever since her surgery and we have taken her to multiple doctor's to help resolve this.  Prilosec, etc has not helped.  She's had endoscopy's, pH monitoring etc and they say she now has severe GERD.  I didn't know how to tie the surgery to her reflux and asked a few people but they did not know of a link--  but maybe it's from the med's.  She never experienced any sort of heartburn or reflux prior to the surgery.  I am curious whether others have experienced this, and if so, how did they resolve this?  They actually suggested a surgery called fundoplication for my daughter but it seems so risky and she is only 17 years old.  I hope your reflux is short-lived.  Good luck!

Pat Walter

  • Patricia Walter
  • Administrator
  • Hero Member
  • *****
  • Posts: 3625
  • Owner/Webmaster of Surface Hippy
    • Surface Hippy
Re: Gastric Reflux
« Reply #2 on: May 25, 2008, 08:55:29 PM »
Hi

Congratulations on the new hip.

I would just try some of the over the counter meds like Prilosec or even the rolaids or tums.  I normally take about 4 - 6 rolaids to stop an attack. 

The pain meds are hard on some people.  Do you need the heavy pain meds?  I did not take any after I left the hospital.  I just took Advil for the sore muscles and incision pain. You can take even 3 or 4 advil if you have bad pain.  It might not be as hard on your stomach.

Good LUck.

Pat
Webmaster/Owner of Surface Hippy
3/15/06 LBHR De Smet

xocy

  • Full Member
  • ***
  • Posts: 112
Re: Gastric Reflux
« Reply #3 on: May 26, 2008, 01:20:27 AM »
This could be caused by many things. What does your Doctor say?
Mike
Bilateral
Dr. Thomas Gross
Left 6/23/08  Right 6/25/08

takilasunrise

  • Full Member
  • ***
  • Posts: 108
Re: Gastric Reflux
« Reply #4 on: June 16, 2008, 07:16:55 PM »
I have connected my heartburn issues with being overweight.  I know that's not the case for everyone, but it is for me.  I lost like 25 lbs. from almost 2 years ago and noticed I wasn't getting heartburn anymore!  Then I gained back 10 lbs. since my surgery and I noticed I'm getting bouts of it again, especially when I'm wearing jeans because they're tight.  I'm sure meds. could have a lot to do with yours.  When I was put on the prescription NSAIDS, my doctor also gave me a prescription to a reflux med. because he said this will more than likely mess with your stomach.  I had constant heartburn during both of my pregnancies! 

terryi

  • Newbie
  • *
  • Posts: 8
Re: Gastric Reflux
« Reply #5 on: June 27, 2008, 06:39:36 PM »
Gastric reflux was my biggest problem too.  Felt sick to my stomach continually.  Worst time of the day was pre-dawn.  A lot of lying down did seem to contribute to my condition.  Neither Tums nor otc Pepcid helped me.  Keeping something in my stomach at all times -- grazing, grazing, grazing -- did help a bit.  Salty foods -- pretzels, Saltines, chicken noodle soup (especially the broth) -- seemed to work best.  Toast too.

After 5 days of that, I've seen a lot of improvement over the last 4.   (I'm now 9 days post-op.)   I think it will get better for you too.  Hang in there!

ginnie

  • Newbie
  • *
  • Posts: 38
Re: Gastric Reflux
« Reply #6 on: July 28, 2008, 04:18:58 PM »
yes the upset stomach is misery,, they give you so MANY medications in the hospital not the least of which is a stool softener and laxitive, that along with everything else is misery. I ended up visiting with the people on my floor because we were all ortho patinets. The wonderful lady next to me said she took some over the counter antacid that helped. When I asked my nurse for something she was hesitant, so I just asked for a carton of milk. That did the trick. I dont normally like milk .. but it was a Godsend !! Now I am at home and they gave me a prescription for Nexium, it seemed to help me yesterday, but as the meds go so does the heartburn. I only have one day left of the indocin, then Im just on Cumadin for another 2 weeks. good luck   ! ,, ps.  the milk will make you burp alot .. its ok !!   :)

 

Mission Statement
Surface Hippy presents information about hip resurfacing. It does not provide medical advice.
It is designed to support, not to replace, the relationship between patient and clinician.
Advertising - Revenue from this site is derived from commercial advertising and individual donations. Any advertisement is distinguished by the word "advertisement"
Privacy - Surface Hippy does not share email addresses or personal information with any group or organization.
Content - Surface Hippy is not controlled or influenced by any medical companies, doctors or hospitals.
All content is controlled by Patricia Walter - Joint Health Sites LLC 2005 - 2018 Web design by Patricia Walter.

Hip TalkModeration

Authority

The Hip Talk Discussion Group or forum is moderated on a Daily basis by Patricia Walter.

The moderator and forum members are not regarded as health professionals.

Complementarity

The information provided on this forum is designed to support, not replace, the direct relationship between patients and health professionals.

Privacy

We remind you that this forum is public and any message can be read, used, reproduced and cited by all.
You do have the option to delete your messages. However, under exceptional circumstances, you can contact the moderator to do so. Thus, please take care regarding the information that you post.

Messages

The moderator and members should conduct themselves at all times with respect and honesty.

By using our forums, you agree to post information that is true and correct to the best of your knowledge and is of your personal experience. If the information you post is not personal experience, we request you to provide sources (references, links, etc..) whenever it is relevant and possible.

You are not allowed to post advertisements, whether in the form of text links or banners, for example.

Please keep your comments positive and polite. If you have a disagreement with another forum member, moderator or the site owner; please use the the private message feature of this forum or email the member. We try to avoid emotional conflicts on the discussion group and we will do so by removing posts and banning those that cause problems.

The moderator reserves the right to delete any messages deemed inappropriate without notifying the author. In cases of abuse, the moderator reserve the right to ban a member of the forum. In both instances, an explanation will be provided if user requests.

Advertisements

Hip Resurfacing at Cleveland Clinic

Dr. Pritchett Hip Resurfacing Doctor

Dr. Gross Hip Resurfacing Doctor




Powered by EzPortal
SMF spam blocked by CleanTalk